Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Boils on buttocks, painful, spreading condition. On mupirocin, augmentin, no relief. Causes and cure?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1995
Answered : 4036 Questions
Question
Doctor,

I get boils in my ass all the time and there is no cure at all. I tried all the ways some doctors gave mupirocin along with Augmentin that didnt work too the boils are spreading all over my ass every month I get 1 or 2 and really painful what could be the cause?
Posted Sat, 21 Apr 2012 in Skin Hair and Nails
Follow-up: Boils on buttocks, painful, spreading condition. On mupirocin, augmentin, no relief. Causes and cure? 4 minutes later
Whats the cure? How to prevent?
 
 
Answered by Dr. Pragnesh Vachharajani 1 hour later
Hi,

Thanks for posting your query.

I can appreciate your concern. There could be many reasons for this kind of repeated boils in that region, some of the common one are,

Poor hygiene
Some skin infection-like fungal infection
Over weight
Infection in the hair root in that area.

Please consult a surgeon for this. The treatment given to you is fine and you should respond.

Along with surgeon please consult a skin specialist also, who can help in case of skin infection or fungal infection.

Some skin infections do not get cured without specific treatment.

Along with please do the following,

Maintain good local hygiene
Avoid tight fitting clothes like jeans etc.Wear more of cotton clothes.
Please try to avoid too much of perspiration in that area.
Continue applying mupirocin, it is a good drug.

I hope this answers your query, I will be glad to reply any follow up queries that you have.

In case you do not have follow up queries, please accept the answer.

Regards,

Dr.Pragnesh

Above answer was peer-reviewed by
 
Follow-up: Boils on buttocks, painful, spreading condition. On mupirocin, augmentin, no relief. Causes and cure? 6 minutes later
I am a clean person I really dont know why this occurs!! Is Augmentin a good drug?
 
 
Answered by Dr. Pragnesh Vachharajani 18 minutes later
Hi,

Good to hear from you soon.

Yes, Augmentin is an effective drug and gives very good result in skin infections.

It is good that you are maintaining good local hygiene.

This part is having more of fat in comparison to other part of body this makes this area more prone to such kind of infections.

As advised please consult a skin specialist also.

Apart from this if not done you can discuss with your doctor about getting your blood sugar checked.

Regards,

Dr.Pragnesh
Above answer was peer-reviewed by
 
Follow-up: Boils on buttocks, painful, spreading condition. On mupirocin, augmentin, no relief. Causes and cure? 43 minutes later
I checked blood sugar and its 91 its normal. However can this be blood cancer?
 
 
Answered by Dr. Pragnesh Vachharajani 9 hours later
Hi,

Good to hear from you again.

Great, your blood sugar is normal.

I do not think this sound like blood cancer. Normally your doctor during examination should get clue to this. Blood cancer presenting as boils is not routine.

Apart from this, routine blood counts always provides clue to this.

Please do not worry and keep follow up with your doctor on regular basis.

Regards,

Dr.Pragnesh
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor